What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 3, 5:17 PM EST, 25 minutes earlier.
Area forecast discussion, Sep 3, 5:17 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
617 PM EDT Mon Sep 3 2018
.SYNOPSIS...
Strengthening high pressure has brought hot and humid
conditions to NY and PA, that will last into Wednesday. An
afternoon shower or thunderstorm will be possible each day.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
6 pm update...
Showers and storms are starting to diminish in intensity and
coverage across the region this evening, and this trend will
continue through 10 pm...with most precip over before midnight.
Still monitoring conditions in Bradford county PA where radar
estimates of rain in the past 3 hours is around 2 to 3 inches in
the s-central and sern portions of the county. A Flash Flood
Warning is in effect for this area. There is a back edge to the
storms across the wrn part of the county currently moving
slowly to the e/se...so the rain should begin to taper off
before 7 pm. Will continue to monitor the potential for
additional flooding across the region through the evening.
Have canceled the Heat Advisory. Most areas under the advisory
have already seen rain this afternoon/evening...and are relieved
of the heat. The rest of the forecast looks on track.
3 pm update...
Showers and thunderstorms are ongoing. Thunderstorms are being
capped by warm mid levels, but storms are slow moving. Watching
wind gusts and rainfall amounts on radar for possible flooding
and wind damage. Temperatures in the 80s with dewpoints around
70 now. Convection will die this evening as heating fades.
Moisture from the convection combined with high dewpoints,
partly cloudy skies, and light to calm low level winds, valley
fog will form again late tonight. Low temperatures around 70.
On Tuesday surface high pressure centered over southwest Quebec
combined with the upper ridge will suppress convection. Isolated
showers and a few thunderstorms are possible but should be much
less than today. Convection should die quickly in the early
evening.
A weak back door front will knock temperatures down a degree or
two. This is enough to drop apparent temperatures below heat
advisory criteria. Highs mostly 85 to 90 with dewpoints around
70.
Tuesday night, more valley fog likely. Slightly cooler with
lows in the mid and upper 60s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
400 pm update...
High pressure is expected to continue to dominate the region
Wednesday into Wed night with generally quiet weather and very hot
and humid conditions. Cannot rule out an isolated shower or
thunderstorm in the afternoon though.
Large scale suppression combined with plenty of sun and a very
unseasonably warm and humid air mass will produce temperatures into
the upper 80s and lower 90s. The addition of dew points in the
lower 70s will create heat index values 95 to 100 deg across a good
portion of the central NY and ne PA. A Heat Advisory will likely be
needed in portions of NY...and cannot completely rule out the
potential for HI values over 100 and an Excessive Heat Warning
along the nrn Finger Lakes region.
A cold front will move through the area on Thursday and interact
with the warm and unstable air mass to produce showers and
thunderstorms. Temperatures will still be warm into the early
afternoon across ne PA...into the upper 80s close to 90 in the
Wyoming Valley with dew points in the lower 70s producing heat
indices in the mid to upper 90s. The cooler and drier air will start
to filter in from the nw across central NY in the afternoon...so
temperatures are not expected to be as warm there.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
400 pm update...
A large area of high pressure at the surface and much drier air will
move in from the north behind the front on Friday with mainly quiet
weather conditions and noticeably cooler and drier air into
Saturday. Highs Fri and Sat will reach only into the 70s.
Precipitation chances both days are quite low...but cannot rule out
a stray shower or weak storm in the afternoon.
Low pressure system moves newd into the Great Lakes on Sunday with a
warm front lifting north across PA/NY producing more showers and
storms. Temperatures remain steady in the 70s through the end of the
weekend.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
130 pm update...
Isolated showers and a few thunderstorms developed quickly early
this afternoon. Sites will have MVFR conditions in this with
brief IFR vsbys in heavy rain. Winds could gust to 30 kts. This
threat will continue until around 00z. Outside of this VFR with
west winds at 5 to 10 kts.
Dense fog is expected to form at KELM again Tuesday morning,
with IFR conditions likely. 2sm from 06 to 1330z then near
airport minimums 8 to 12z. Patchy light fog may also bring MVFR
visibilities to the majority of the other terminals. Winds light
and variable tonight and Tuesday. Predominant direction should
be northwest.
Outlook...
Tuesday afternoon and Wednesday...Mainly VFR. May see
restrictions in showers and storms in the afternoon/evening.
Also, possible restrictions in early morning fog.
Thursday through Friday...Restrictions possible in showers and
thunderstorms with a cold front.
Saturday...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...TAC
NEAR TERM...BJT/TAC
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...TAC
Hazardous weather outlook, Sep 3, 2:49 PM EST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
349 PM EDT Mon Sep 3 2018
NYZ022-045-046-057-062-PAZ038>040-043-044-047-048-072-042000-
Steuben-Chenango-Otsego-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
349 PM EDT Mon Sep 3 2018
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot, humid weather will continue through Wednesday, with apparent
temperatures in the mid to upper 90s. A heat advisory may be
required on Wednesday.
From Thursday to Sunday, hazardous weather is not expected at this
time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-015>018-023>025-036-037-044-055-056-042000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-
Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga-Broome-
349 PM EDT Mon Sep 3 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot, humid weather will continue through Wednesday, with apparent
temperatures in the mid to upper 90s. Another heat advisory may be
required on Wednesday.
From Thursday to Sunday, hazardous weather is not expected at this
time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 3, 3:51 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
451 PM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG WOODGATE 43.52N 75.15W
09/03/2018 ONEIDA NY SOCIAL MEDIA
TREES AND WIRES DOWN ON BEAR CREEK ROAD IN WOODGATE
AREA.
&&
BJGSpecial weather statement, Sep 3, 4:16 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Binghamton NY
516 PM EDT MON SEP 3 2018
PAZ039-032200-
Susquehanna PA-
516 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...SUSQUEHANNA COUNTY UNTIL 600 PM
EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Friendsville, or 8 miles northwest of Montrose, moving east at 35
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rush, Jackson, Susquehanna Depot, Montrose, Dimock, Harford,
Hallstead, New Milford, Great Bend and Hop Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds or outdoors should seek sturdy shelter until
this storm passes.
&&
LAT...LON 4172 7595 4178 7613 4200 7610 4200 7563
4181 7556 4169 7564
TIME...MOT...LOC 2115Z 284DEG 28KT 4190 7601
MJMSpecial weather statement, Sep 3, 5:02 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Binghamton NY
602 PM EDT MON SEP 3 2018
NYZ046-032300-
Otsego NY-
602 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHERN OTSEGO COUNTY UNTIL 700
PM EDT...
At 602 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Winfield, or 13 miles southwest of Ilion, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Middlefield, Cooperstown, Springfield, Richfield Springs, Westford,
Cherry Valley, Bowerstown, Exeter Center, Leonardsville and
Oaksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4261 7465 4275 7524 4288 7522 4286 7520
4286 7516 4291 7509 4283 7490 4289 7488
4290 7487 4283 7466 4282 7465 4276 7467
4263 7463
TIME...MOT...LOC 2202Z 287DEG 23KT 4284 7517
MJMLocal storm report, Sep 3, 5:15 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM FLOOD 1 N NEW ALBANY 41.62N 76.44W
09/03/2018 BRADFORD PA 911 CALL CENTER
WATER AND DEBRIS OVER ROADWAY (ROUTE 220 NEAR WYOMING
CASING)
&&
BJGLocal storm report, Sep 3, 5:24 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
624 PM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HEAVY RAIN 4 W NEW ALBANY 41.60N 76.52W
09/03/2018 M1.90 INCH BRADFORD PA TRAINED SPOTTER
TOTAL SINCE 2PM
&&
BJGSpecial weather statement, Sep 3, 5:38 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Binghamton NY
638 PM EDT MON SEP 3 2018
PAZ043-044-047-032330-
Wyoming PA-Luzerne PA-Lackawanna PA-
638 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL LACKAWANNA...
NORTHEASTERN LUZERNE AND SOUTHEASTERN WYOMING COUNTIES UNTIL 730 PM
EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clarks Summit, or near Scranton, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scranton, Falls, Dunmore, Old Forge, Pittston, Archbald, Blakely,
Taylor, Dickson City and Moosic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons outdoors should seek shelter indoors, in a sturdy building
until this storm passes.
&&
LAT...LON 4127 7577 4137 7604 4153 7594 4148 7546
4143 7544 4132 7544 4124 7549
TIME...MOT...LOC 2237Z 274DEG 21KT 4143 7576
MJM